| Model Number |
420172-18 |
| Medical Device Problem Code |
Energy Output Problem (1431)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have a broken conductor wire at the proximal end near the connector.The instrument failed the electrical continuity test.No signs of thermal damage were observed.The complaint was confirmed by failure analysis.The probable root cause is attributed to manufacturing.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8mm maryland bipolar forceps instrument energy cannot be excited.The procedure was completed with no reported patient injury.Isi followed up with the initial reporter and obtained the following additional information: no arcing was observed during the procedure, indicating that the equipment did not generate any energy output.No patient injury or adverse event was reported.